Alert archive / South Carolina / Heat Advisories in 2021

Heat Advisory 3, NWS Charleston, SC

August 1, 2021Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this heat advisory at Aug 1, 2021, 3:03 AM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It took effect at Aug 1, 2021, 11:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2021, 3:03 AM EDT (07:03 UTC)
In effect from
Aug 1, 2021, 11:00 AM EDT
Expired
Aug 1, 2021, 6:23 PM EDT
In force
7 hr
Issued by
NWS Charleston, SC

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1519 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

522 
WWUS72 KCHS 010703
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
303 AM EDT Sun Aug 1 2021

SCZ049-050-052-011515-
/O.NEW.KCHS.EH.W.0002.210801T1500Z-210802T0000Z/
Coastal Colleton-Charleston-Tidal Berkeley-
Including the cities of Edisto Beach, Charleston, 
North Charleston, Mount Pleasant, and Daniel Island
303 AM EDT Sun Aug 1 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING...

* WHAT...Dangerously hot conditions with heat index values 112 to
  116.

* WHERE...Coastal Colleton, Charleston and Tidal Berkeley
  Counties, including much of the Charleston Metro Area.

* WHEN...From 11 AM this morning to 8 PM EDT this evening.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

* ADDITIONAL DETAILS...Late afternoon showers and thunderstorms
  could bring some relief prior to 8 PM for some locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

GAZ116>119-138>141-SCZ043>045-047-048-051-011515-
/O.NEW.KCHS.HT.Y.0003.210801T1500Z-210802T0000Z/
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-Beaufort-
Coastal Jasper-
Including the cities of Pembroke, Richmond Hill, Fort Mcallister,
Oak Level, Garden City, Pooler, Savannah, Wilmington Island, 
Tybee Island, Hinesville, Fort Stewart, Townsend, Darien, 
Walterboro, Saint George, Summerville, Goose Creek, 
Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Levy, 
Chelsea, and Jasper
303 AM EDT Sun Aug 1 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

* WHAT...Heat index values 108 to 112.

* WHERE...Portions of southeast South Carolina and southeast
  Georgia, including the Savannah Metro Area.

* WHEN...From 11 AM this morning to 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Late afternoon showers and thunderstorms
  could bring some relief prior to 8 PM for some locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sunshine, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
5 follow-up statements
809 
WWUS72 KCHS 011008
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
608 AM EDT Sun Aug 1 2021

SCZ049-050-052-011815-
/O.CON.KCHS.EH.W.0002.210801T1500Z-210802T0000Z/
Coastal Colleton-Charleston-Tidal Berkeley-
Including the cities of Edisto Beach, Charleston, 
North Charleston, Mount Pleasant, and Daniel Island
608 AM EDT Sun Aug 1 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM EDT THIS EVENING...

* WHAT...Dangerously hot conditions with heat index values 112 
  to 116.

* WHERE...Coastal Colleton, Charleston and Tidal Berkeley 
  Counties, including much of the Charleston Metro Area.

* WHEN...From 11 AM this morning to 8 PM EDT this evening.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

* ADDITIONAL DETAILS...Late afternoon showers and thunderstorms 
  could bring some relief prior to 8 PM for some locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

GAZ116>119-138>141-SCZ043>045-047-048-051-011815-
/O.CON.KCHS.HT.Y.0003.210801T1500Z-210802T0000Z/
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-Beaufort-
Coastal Jasper-
Including the cities of Pembroke, Richmond Hill, Fort Mcallister,
Oak Level, Garden City, Pooler, Savannah, Wilmington Island, 
Tybee Island, Hinesville, Fort Stewart, Townsend, Darien, 
Walterboro, Saint George, Summerville, Goose Creek, 
Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Levy, 
Chelsea, and Jasper
608 AM EDT Sun Aug 1 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING...

* WHAT...Heat index values 108 to 112.

* WHERE...Portions of southeast South Carolina and southeast 
  Georgia, including the Savannah Metro Area.

* WHEN...From 11 AM this morning to 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Late afternoon showers and thunderstorms 
  could bring some relief prior to 8 PM for some locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sunshine, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
431 
WWUS72 KCHS 011416
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
1016 AM EDT Sun Aug 1 2021

SCZ049-050-052-012230-
/O.CON.KCHS.EH.W.0002.210801T1500Z-210802T0000Z/
Coastal Colleton-Charleston-Tidal Berkeley-
Including the cities of Edisto Beach, Charleston, 
North Charleston, Mount Pleasant, and Daniel Island
1016 AM EDT Sun Aug 1 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerously hot conditions with heat index values 112 
  to 116.

* WHERE...Tidal Berkeley, Coastal Colleton and Charleston 
  Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Extreme heat and humidity will significantly increase
  the potential for heat related illnesses, particularly for those
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

GAZ116>119-138>141-SCZ043>045-047-048-051-012230-
/O.CON.KCHS.HT.Y.0003.210801T1500Z-210802T0000Z/
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-Beaufort-
Coastal Jasper-
Including the cities of Pembroke, Richmond Hill, Fort Mcallister,
Oak Level, Garden City, Pooler, Savannah, Wilmington Island, 
Tybee Island, Hinesville, Fort Stewart, Townsend, Darien, 
Walterboro, Saint George, Summerville, Goose Creek, 
Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Levy, 
Chelsea, and Jasper
1016 AM EDT Sun Aug 1 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values 108 to 112.

* WHERE...Portions of southeast South Carolina and southeast 
  Georgia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sunshine, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
115 
WWUS72 KCHS 011854
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
254 PM EDT Sun Aug 1 2021

SCZ049-050-052-020000-
/O.CAN.KCHS.EH.W.0002.000000T0000Z-210802T0000Z/
/O.EXA.KCHS.HT.Y.0003.000000T0000Z-210802T0000Z/
Coastal Colleton-Charleston-Tidal Berkeley-
Including the cities of Edisto Beach, Charleston, 
North Charleston, Mount Pleasant, and Daniel Island
254 PM EDT Sun Aug 1 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IS CANCELLED...

* WHAT...Heat index values 108 to 112.

* WHERE...Coastal Colleton, Charleston and Tidal Berkeley 
  Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sunshine, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

GAZ116>119-138>141-SCZ043>045-047-048-051-020000-
/O.CON.KCHS.HT.Y.0003.000000T0000Z-210802T0000Z/
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-Beaufort-
Coastal Jasper-
Including the cities of Pembroke, Richmond Hill, Fort Mcallister,
Oak Level, Garden City, Pooler, Savannah, Wilmington Island, 
Tybee Island, Hinesville, Fort Stewart, Townsend, Darien, 
Walterboro, Saint George, Summerville, Goose Creek, 
Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Levy, 
Chelsea, and Jasper
254 PM EDT Sun Aug 1 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values 108 to 112.

* WHERE...Portions of southeast South Carolina and southeast 
  Georgia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sunshine, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
069 
WWUS72 KCHS 011918
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
318 PM EDT Sun Aug 1 2021

GAZ116>119-138>141-SCZ043>045-047>052-020000-
/O.CON.KCHS.HT.Y.0003.000000T0000Z-210802T0000Z/
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-Beaufort-
Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley-
Including the cities of Pembroke, Richmond Hill, Fort Mcallister,
Oak Level, Garden City, Pooler, Savannah, Wilmington Island, 
Tybee Island, Hinesville, Fort Stewart, Townsend, Darien, 
Walterboro, Saint George, Summerville, Goose Creek, 
Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, 
Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy,
Chelsea, Jasper, and Daniel Island
318 PM EDT Sun Aug 1 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values 108 to 112.

* WHERE...Portions of southeast South Carolina and southeast 
  Georgia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sunshine, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
787 
WWUS72 KCHS 012223
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
623 PM EDT Sun Aug 1 2021

GAZ116>119-138>141-SCZ043>045-047>052-012330-
/O.CAN.KCHS.HT.Y.0003.000000T0000Z-210802T0000Z/
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-Beaufort-
Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley-
Including the cities of Pembroke, Richmond Hill, Fort Mcallister,
Oak Level, Garden City, Pooler, Savannah, Wilmington Island, 
Tybee Island, Hinesville, Fort Stewart, Townsend, Darien, 
Walterboro, Saint George, Summerville, Goose Creek, 
Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, 
Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy,
Chelsea, Jasper, and Daniel Island
623 PM EDT Sun Aug 1 2021

...HEAT ADVISORY IS CANCELLED...

Most heat indices have fallen below 110 degrees and with sunset
approaching we have cancelled the Heat Advisory.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this heat advisory went out at Aug 1, 12:39 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 1, 12:39 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1239 AM EDT Sun Aug 1 2021

.SYNOPSIS...
A stationary front will remain over the region through much of
next week. A mid-level area of low pressure will settle over
the Southeast U.S. early in the week, expected to gradually
deepen through the middle of the week, then will slow shift
north by next weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The risk for an isolated shower/tstm will remain
roughly along/east of I-95 for a few more hours. Near term pops
were adjusted accordingly. A warm and steamy night is ahead with
lows only dropping into the upper 70s inland to lower 80s at the
coast with a few rain-cooled mid 70s possible in spots.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
Sunday: Shallow H5 ridge will gradually weaken as a longwave trough
builds over the Great Lakes into the Mid-Appalachian region. At the
sfc, a weak cold front is forecast to gradually slow over the middle
Carolinas into GA. HREF indicates that PW values along and east of
the front will range between 1.9-2 inches. In addition, CAPE values
across the region should range between 2000-2500 J/kg. Based on the
combination of the approaching front, deep moisture, and a wide
field of instability, it appears that at least scattered showers and
thunderstorms will develop across the CWA. Before the thunderstorms,
high temperatures are expected to range in the mid 90s, with a few
pockets in the upper 90s across portions of inland GA. We might
need another Heat Advisory for the coastal counties.

Monday into Tuesday: The H5 trough will gradually deepen across the
Southeast U.S., with the axis west of the Appalachians. The cold
front over the region will drift over the eastern Carolinas and
Georgia, becoming stationary by Tuesday. The passage of mid-level
disturbances should aid in the formation of frontal waves. Short
term guidance indicates that waves of moderate to heavy rainfall is
possible with the passage of these frontal waves. The forecast will
highlight the afternoon and evening with categorical PoPs for Monday
and Tuesday PM. The combination of deep moisture, synoptic scale
forcing, and instability will likely support lengthy periods of at
least moderate rainfall rates. WPC has the forecast area highlighted
with a slight risk for Monday's Excessive Rainfall Outlook. High
temperatures on Monday will range in the upper 80s to the mid 80s on
Tuesday.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The pattern will continue to feature a broad mid-level trough with a
stationary front across the region. Forecast soundings feature PW
values around 2 inches and deep instability. It appears that
numerous to widespread showers and thunderstorms are possible each
day. Over the course of the week, some areas may see rainfall totals
of 7-10 inches, especially near the coast. Flooding will remain the
top hazard of the week, especially around periods of high tide. High
temperatures will be in the 80s with lows in the upper 60s to
mid 70s.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
VFR. Risk for tstm impacts will increase at KCHS and KJZI by
late afternoon as a line of tstms approaches from the northwest.
This activity may make a run for KSAV by early evening. Some
timing differences are still noted in the various guidance, so
VCTS will be introduced at KCHS/KJZI 22-02z and 00-04z at KSAV
to trend. The need for TEMPO or prevailing TSRA will be
reassessed for the 12z TAF cycle. Gusty winds will impact all
terminals during the afternoon with gusts 18-20 kt possible.

Extended Aviation Outlook: Flight restrictions will be
possible in showers/thunderstorms through the week.

&&

.MARINE...
Tonight: The local waters will lie between a stationary front
over the inland parts of the Southeast and the sub-tropical
ridge axis that is across southern Florida. The gradient remains
somewhat tight for this time of year, keeping SW winds up to 15
or 20 kt. Seas will hold steady at 3 to 4 feet.

Sunday through Thursday: A period of gusty winds will develop across
the near shore waters of SC Sunday afternoon and evening. Small
Craft Advisories have been issued to highlight the wind gusts around
25 kts. The combination of stationary front over the region and a
deepening mid-level trough will provide frequent thunderstorms
across the marine zones through the period. Outside the storms, SW
winds will remain around 15 kts with seas between 2-4 ft.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 2 PM this afternoon to 2 AM EDT
     Monday for AMZ350-352.

&&
Hazardous weather outlook, Jul 31, 7:51 PM EDT, 7 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
751 PM EDT Sat Jul 31 2021

GAZ117>119-139>141-SCZ048>052-020000-
Coastal Bryan-Inland Chatham-Coastal Chatham-Coastal Liberty-
Inland McIntosh-Coastal McIntosh-Beaufort-Coastal Colleton-
Charleston-Coastal Jasper-Tidal Berkeley-
751 PM EDT Sat Jul 31 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Excessive Heat: Heat indices could reach in excess of 110 again
Sunday afternoon for parts of the area. Another Heat Advisory could
be needed.

Heavy Rainfall/Flooding: Unsettled weather will develop across the
area next week as a cold front stalls near the region. Periods of
locally heavy rainfall are likely with flooding possible, especially
in low-lying and poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-020000-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Long-Inland Liberty-Allendale-Hampton-Inland Colleton-
Dorchester-Inland Berkeley-Inland Jasper-
751 PM EDT Sat Jul 31 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy Rainfall/Flooding: Unsettled weather will develop across the
area next week as a cold front stalls near the region. Periods of
locally heavy rainfall are likely with flooding possible, especially
in low-lying and poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-020000-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
751 PM EDT Sat Jul 31 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jul 31, 10:08 PM EDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Charleston SC
1008 PM EDT Sat Jul 31 2021

GAZ088-SCZ040-010230-
Screven-Allendale-
1008 PM EDT Sat Jul 31 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES...

At 1007 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Millett, or 11 miles southwest of Barnwell,
moving southeast at 20 mph.

HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. All outdoor activities should
         cease. Move indoors immediately.

Some locations in the path of this storm include...
Allendale, Ulmer, Millett, Martin, Seigling and Appleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3311 8137 3311 8129 3312 8120 3310 8117
      3291 8143 3303 8157 3304 8156 3307 8160
      3309 8160 3308 8161 3310 8161 3316 8154
TIME...MOT...LOC 0207Z 302DEG 16KT 3312 8150

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Jul 31, 10:24 PM EDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Charleston SC
1024 PM EDT Sat Jul 31 2021

SCZ042-047-010300-
Inland Jasper-Hampton-
1024 PM EDT Sat Jul 31 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES...

At 1023 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Grays, or 9 miles southeast of Lake Warren
State Park, moving east at 15 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Furman, Grays and Gillisonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3268 8120 3277 8118 3278 8092 3260 8098
TIME...MOT...LOC 0223Z 277DEG 12KT 3272 8108

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 5:12 PM EDTSpecial Weather StatementCHSChatham33 min
Jul 31, 10:08 PM EDTSpecial Weather StatementCHSAllendale22 min
Jul 31, 10:24 PM EDTSpecial Weather StatementCHSHampton36 min
Aug 1, 3:03 AM EDTExcessive Heat WarningCHS12 hr
Aug 1, 6:17 PM EDTSpecial Marine WarningCHS58 min

Nearby

Heat Advisories in South Carolina, 2021Heat Advisories in Georgia, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.